Alert archive / California / High Surf Advisories in 2008
High Surf Advisory 2, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Jan 11, 2008, 1:55 AM PST for San Diego County, California. It took effect at Jan 12, 2008, 4:00 AM PST. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2008, 1:55 AM PST (09:55 UTC)
- In effect from
- Jan 12, 2008, 4:00 AM PST
- Expired
- Jan 14, 2008, 12:00 AM PST
- In force
- 44 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KSGX 110955 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 155 AM PST FRI JAN 11 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM SATURDAY TO MIDNIGHT PST SUNDAY NIGHT... .MODERATE WEST NORTHWEST SWELL WITH VERY LONG PERIOD WILL MOVE INTO THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES EARLY SATURDAY MORNING...DECREASING SUNDAY. CAZ042-043-111800- /O.NEW.KSGX.SU.Y.0002.080112T1200Z-080114T0800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 155 AM PST FRI JAN 11 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM SATURDAY TO MIDNIGHT PST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO MIDNIGHT PST SUNDAY NIGHT. A MODERATE WEST NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES BEGINNING EARLY SATURDAY MORNING. THE SWELL WILL INCREASE TO 4 TO 6 FEET BUT MORE IMPORTANTLY...THE PERIOD WILL BE QUITE LONG AT 20 SECONDS WHEN THE SWELL FIRST MATERIALIZES EARLY SATURDAY MORNING. THE PERIOD WILL LOWER BY AFTERNOON...BUT WILL STILL BE 18 SECONDS. THE SWELL AND PERIOD WILL BEGIN TO DECREASE SUNDAY AND THE SURF IS EXPECTED TO DROP BELOW 7 FEET BY LATE SUNDAY NIGHT. HIGH TIDES ARE NOT EXPECTED TO BE A FACTOR AS THEY WILL BE AROUND FIVE AND A HALF FEET SATURDAY MORNING AND DROPPING TO ABOUT FOUR AND A HALF FEET SATURDAY NIGHT AND SUNDAY MORNING. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ WHITLOW
7 follow-up statements
000 WHUS46 KSGX 111816 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1016 AM PST FRI JAN 11 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM SATURDAY TO MIDNIGHT PST SUNDAY NIGHT... .MODERATE WEST NORTHWEST SWELL WITH VERY LONG PERIOD WILL MOVE INTO THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES EARLY SATURDAY MORNING...DECREASING SUNDAY. CAZ042-043-120445- /O.CON.KSGX.SU.Y.0002.080112T1200Z-080114T0800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1016 AM PST FRI JAN 11 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO MIDNIGHT PST SUNDAY NIGHT... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO MIDNIGHT PST SUNDAY NIGHT. A MODERATE WEST NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES BEGINNING EARLY SATURDAY MORNING. THE SWELL WILL BUILD TO 6 TO 10 FEET...BUT MORE IMPORTANTLY...THE PERIOD WILL BE QUITE LONG AT 20 SECONDS WHEN THE SWELL FIRST ARRIVE LATE TONIGHT. THE PERIOD WILL LOWER BY AFTERNOON...BUT WILL STILL BE 18 SECONDS. HIGH SURF IS LIKELY...WITH WIDESPREAD BREAKERS BETWEEN 6 AND 9 FEET...AND INFREQUENT SETS OF 12 TO 15 FEET...ESPECIALLY ON EXPOSED WEST FACING BEACHES SOUTH OF CARLSBAD. THE SWELL AND PERIOD WILL BEGIN TO DECREASE SUNDAY AND THE SURF IS EXPECTED TO DROP BELOW 7 FEET BY LATE SUNDAY NIGHT. ASTRONOMICAL HIGH TIDES WILL BE AROUND FIVE AND A HALF FEET SATURDAY MORNING AND DROP TO ABOUT FOUR AND A HALF FEET SATURDAY NIGHT AND SUNDAY MORNING. RUN UP FROM THE HIGH SURF COULD ADD ANOTHER 1 TO 2 FEET TO THE WATER LEVEL. THIS SHOULD NOT CREATE ANY COASTAL FLOODING PROBLEMS...HOWEVER MINOR BEACH EROSION IS LIKELY AN HOUR EITHER SIDE OF THE TIME OF HIGH TIDE. BECAUSE OF THE NEGATIVE LOW TIDE...AROUND 545 PM SATURDAY EVENING...BREAKING WAVES ARE POSSIBLE ACROSS THE ENTRANCES TO HARBORS AND MARINAS FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY EVENING. MARINERS SHOULD USE EXTRA CAUTION ENTERING AND EXITING PORT. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ BALFOUR
000 WHUS46 KSGX 120411 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 811 PM PST FRI JAN 11 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM SATURDAY TO MIDNIGHT PST SUNDAY NIGHT... .MODERATE WEST NORTHWEST SWELL WITH VERY LONG PERIOD WILL MOVE INTO THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES EARLY SATURDAY MORNING...DECREASING SUNDAY. CAZ042-043-121200- /O.CON.KSGX.SU.Y.0002.080112T1200Z-080114T0800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 811 PM PST FRI JAN 11 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO MIDNIGHT PST SUNDAY NIGHT... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO MIDNIGHT PST SUNDAY NIGHT. A MODERATE WEST NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES BEGINNING EARLY SATURDAY MORNING. THE SWELL WILL BUILD TO 6 TO 10 FEET...BUT MORE IMPORTANTLY...THE PERIOD WILL BE QUITE LONG AT 20 SECONDS WHEN THE SWELL FIRST ARRIVE LATE TONIGHT. THE PERIOD WILL LOWER BY AFTERNOON...BUT WILL STILL BE 18 SECONDS. HIGH SURF IS LIKELY...WITH WIDESPREAD BREAKERS BETWEEN 6 AND 9 FEET...AND INFREQUENT SETS OF 12 TO 15 FEET...ESPECIALLY ON EXPOSED WEST FACING BEACHES SOUTH OF CARLSBAD. THE SWELL AND PERIOD WILL BEGIN TO DECREASE SUNDAY AND THE SURF IS EXPECTED TO DROP BELOW 7 FEET BY LATE SUNDAY NIGHT. ASTRONOMICAL HIGH TIDES WILL BE AROUND FIVE AND A HALF FEET SATURDAY MORNING AND DROP TO ABOUT FOUR AND A HALF FEET SATURDAY NIGHT AND SUNDAY MORNING. RUN UP FROM THE HIGH SURF COULD ADD ANOTHER 1 TO 2 FEET TO THE WATER LEVEL. THIS SHOULD NOT CREATE ANY COASTAL FLOODING PROBLEMS...HOWEVER MINOR BEACH EROSION IS LIKELY AN HOUR EITHER SIDE OF THE TIME OF HIGH TIDE. BECAUSE OF THE NEGATIVE LOW TIDE...AROUND 545 PM SATURDAY EVENING...BREAKING WAVES ARE POSSIBLE ACROSS THE ENTRANCES TO HARBORS AND MARINAS FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY EVENING. MARINERS SHOULD USE EXTRA CAUTION ENTERING AND EXITING PORT. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ ECC
000 WHUS46 KSGX 121005 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 205 AM PST SAT JAN 12 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM SATURDAY TO MIDNIGHT PST SUNDAY NIGHT... .MODERATE WEST NORTHWEST SWELL WITH VERY LONG PERIOD WILL MOVE INTO THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES THIS MORNING...DECREASING SUNDAY. CAZ042-043-122230- /O.CON.KSGX.SU.Y.0002.080112T1200Z-080114T0800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 205 AM PST SAT JAN 12 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT. A MODERATE WEST NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES THIS MORNING. THE SWELL WILL BUILD TO 6 TO 10 FEET...BUT MORE IMPORTANTLY...THE PERIOD WILL BE QUITE LONG AT 20 SECONDS WHEN THE SWELL FIRST ARRIVES EARLY THIS MORNING. THE PERIOD WILL LOWER BY AFTERNOON...BUT WILL STILL BE 18 SECONDS. SURF IS EXPECTED TO BE UP TO 9 FEET IN ORANGE COUNTY AND UP TO 11 FEET IN SAN DIEGO COUNTY. THE SWELL AND PERIOD WILL BEGIN TO DECREASE SUNDAY AND THE SURF IS EXPECTED TO DROP BELOW 7 FEET BY LATE SUNDAY NIGHT. HIGH TIDES ARE NOT EXPECTED TO BE A FACTOR AS THEY WILL BE AROUND FIVE AND A HALF FEET THIS MORNING AND DROP TO ABOUT FOUR AND A HALF FEET TONIGHT AND SUNDAY MORNING. WAVES COULD BREAK ACROSS THE ENTRANCES TO HARBORS AND MARINAS THROUGH TONIGHT. MARINERS SHOULD USE EXTRA CAUTION ENTERING AND EXITING PORT. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ WHITLOW
000 WHUS46 KSGX 122141 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 141 PM PST SAT JAN 12 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT... .MODERATE WEST TO NORTHWEST SWELL WITH A VERY LONG PERIOD HAS MOVED INTO THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES AND WILL DECREASE SUNDAY. CAZ042-043-130800- /O.CON.KSGX.SU.Y.0002.000000T0000Z-080114T0800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 141 PM PST SAT JAN 12 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT. A MODERATE WEST NORTHWEST SWELL HAS MOVED INTO THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES TODAY. THE SWELL WILL BUILD TO 6 TO 10 FEET...BUT MORE IMPORTANTLY...THE PERIOD WILL BE QUITE LONG AT 18 TO 20 SECONDS. SURF IS EXPECTED TO BE UP TO 9 FEET IN ORANGE COUNTY AND UP TO 11 FEET IN SAN DIEGO COUNTY. THE SWELL AND PERIOD WILL BEGIN TO DECREASE SUNDAY AND THE SURF IS EXPECTED TO DROP BELOW 7 FEET BY LATE SUNDAY NIGHT. HIGH TIDES ARE NOT EXPECTED TO BE A FACTOR AS THEY WILL BE AROUND FOUR AND A HALF FEET TONIGHT AND SUNDAY MORNING. WAVES COULD BREAK ACROSS THE ENTRANCES TO HARBORS AND MARINAS THROUGH TONIGHT. MARINERS SHOULD USE EXTRA CAUTION ENTERING AND EXITING PORT. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ ECC
000 WHUS46 KSGX 130802 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1202 AM PST SUN JAN 13 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT... .MODERATE WEST NORTHWEST SWELL WITH A LONG PERIOD WILL DECREASE LATE TODAY. CAZ042-043-132230- /O.CON.KSGX.SU.Y.0002.000000T0000Z-080114T0800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1202 AM PST SUN JAN 13 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT. A MODERATE WEST NORTHWEST SWELL OFF ORANGE AND SAN DIEGO COUNTIES WILL DECREASE LATE TODAY. THE SWELL WILL BE TO 6 TO 10 FEET THIS MORNING...DECREASING TO 4 TO 8 FEET LATE TODAY. THE PERIOD WILL BE NEAR 17 SECONDS THIS MORNING...DECREASING TO 15 SECONDS BY AFTERNOON. SURF IS EXPECTED TO BE UP TO 8 FEET IN ORANGE COUNTY AND UP TO 9 FEET IN SAN DIEGO COUNTY. THE SURF IS EXPECTED TO DROP BELOW 7 FEET BY LATE TONIGHT. HIGH TIDES ARE NOT EXPECTED TO BE A FACTOR AS THEY WILL BE AROUND FOUR AND A HALF FEET THIS MORNING. WAVES COULD BREAK ACROSS THE ENTRANCES TO HARBORS AND MARINAS THROUGH THIS MORNING. MARINERS SHOULD USE EXTRA CAUTION ENTERING AND EXITING PORT. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ WHITLOW
000 WHUS46 KSGX 132141 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 141 PM PST SUN JAN 13 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... .MODERATE WEST NORTHWEST SWELL WITH A LONG PERIOD WILL DECREASE LATE TODAY. CAZ042-043-140800- /O.CON.KSGX.SU.Y.0002.000000T0000Z-080114T0800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 141 PM PST SUN JAN 13 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A MODERATE WEST TO NORTHWEST SWELL OFF ORANGE AND SAN DIEGO COUNTIES WILL DECREASE LATE TODAY. THE SWELL WILL DECREASE TO 4 TO 7 FEET BY LATE TODAY. THE PERIOD WILL BE NEAR 14 SECONDS. SURF IS EXPECTED TO BE UP TO 7 FEET IN ORANGE COUNTY AND UP TO 8 FEET IN SAN DIEGO COUNTY...MAINLY IN THE SOUTH. THE SURF IS EXPECTED TO DROP BELOW 7 FEET BY LATE TONIGHT. WAVES COULD BREAK ACROSS THE ENTRANCES TO HARBORS AND MARINAS THROUGH THIS MORNING. MARINERS SHOULD USE EXTRA CAUTION ENTERING AND EXITING PORT. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ ECC
000 WHUS46 KSGX 140741 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1141 PM PST SUN JAN 13 2008 CAZ042-043-140845- /O.EXP.KSGX.SU.Y.0002.000000T0000Z-080114T0800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1141 PM PST SUN JAN 13 2008 ...HIGH SURF ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE HIGH SURF ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT. THE SWELL HAS DROPPED TO ABOUT 5 TO 6 FEET NEAR THE COAST AND THE PERIOD HAS ALSO DECAYED TO 15 SECONDS. SURF HAS LOWERED TO 3 TO 5 FEET WITH SETS TO 6 FEET TONIGHT. THE SURF WILL REMAIN ABOUT THE SAME THROUGH MONDAY. $$ WHITLOW
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 10, 9:30 PM PST, 4 hours 25 minutes earlier.
Area forecast discussion, Jan 10, 9:30 PM PST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST THU JAN 10 2008 .SYNOPSIS...AREAS OF FOG AND PATCHY LOW CLOUDS WILL OCCUR TONIGHT INTO FRIDAY MORNING...WITH FEWER AREAS OF FOG FRIDAY NIGHT INTO SATURDAY. OTHERWISE...FAIR WEATHER WILL DOMINATE THROUGH THE NEXT WEEK. A WARMING TREND WILL OCCUR THE NEXT FEW DAYS. LOCALLY GUSTY NORTHEAST WINDS WILL OCCUR THROUGH PASSES AND CANYONS AT TIMES NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... HUMIDITIES WERE RATHER HIGH...AND WINDS WERE QUITE LIGHT W OF THE MTNS...THUS AREAS OF FOG...SOME DENSE...WILL CONTINUE TO DEVELOP OVERNIGHT. THE VALLEYS WILL HAVE RADIATIONAL FOG...WHILE THE COASTAL AREAS WILL HAVE PATCHY STRATUS DUE TO A MARINE LAYER DEPTH A LITTLE LESS THAN 1000 FEET. SKIES WILL CLEAR FAIRLY RAPIDLY FRIDAY...BUT WEAK ONSHORE FLOW WILL CONTINUE NEAR THE COAST AND HUMIDITIES WILL STAY HIGH THERE...SO I HAVE ADDED SOME FOG/STRATUS NEAR THE COAST FOR FRIDAY NIGHT/EARLY SATURDAY NEAR THE COAST. OFFSHORE FLOW WILL DEVELOP SATURDAY NIGHT...BUT WIND SPEEDS SHOULD JUST BE MODERATE WITH LOCAL GUSTS AROUND 40 MPH THROUGH PASSES/CANYONS. WARMER WEATHER IS EXPECTED OVER THE WEEKEND WITH MAINLY LOWER 70S IN THE VALLEYS...AND EVEN SOME LOCATIONS NEAR THE COAST. EXTENDED MODELS HAVE HIGH PRESSURE ALOFT AND GENERALLY OFFSHORE FLOW. GFS HAS BEEN HINTING AT SOME MODERATELY STRONG OFFSHORE FLOW AROUND NEXT THU...BUT ECM DOES NOT. REGARDLESS...FAIR WEATHER WITH NO PRECIP IS EXPECTED NEXT WEEK. && .AVIATION... 110500Z...HIGH PRESSURE RIDGE BUILDING WEST TO EAST WILL STRENGTHEN SUBSIDENCE INVERSION AND KEEP SHALLOW MARINE LAYER IN PLACE FOR NEXT 24 HOURS BELOW FL010. VISIBILITY IN THIS LAYER 2-4SM IN HAZE THROUGH 10 UTC...THEN STRATUS/FOG DEVELOPING WITH CEILINGS/VISIBILITY DROPPING BELOW 500 AGL/1/2SM FOG BETWEEN 10-16 UTC...AFTER 16 UTC STRATUS BREAKING UP AND VISIBILITY IMPROVING TO 2-4 SM IN HAZE. MORE OF THE SAME FRI NIGHT. OTHERWISE NO AVIATION WEATHER CONCERNS. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MAXWELL AVIATION...MACKECHNIE
Nearby
High Surf Advisories in California, 2008Every high surf advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.